Alert archive / Colorado / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 18, NWS Pueblo, CO

May 18, 2018Fremont County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 18, 2018, 5:59 PM MDT for Fremont County, Pueblo County, Colorado. It was in force for 46 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2018, 5:59 PM MDT (23:59 UTC)
Expired
May 18, 2018, 6:45 PM MDT
In force
46 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Fremont County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 6:30 PM MDTHAIL 13 Ssw Pueblo West, CO
May 18, 6:35 PM MDTHAIL 0.251 Sse Pueblo West, CO
May 18, 6:36 PM MDTHAIL 0.883 W Pueblo West, CO
May 18, 6:36 PM MDTHAIL 11 Se Pueblo West, CO
May 18, 6:38 PM MDTHAIL 11 E Pueblo West, CO
May 18, 6:39 PM MDTHAIL 0.751 N Pueblo West, CO
May 18, 6:46 PM MDTHAIL 12 Ese Pueblo West, COREPORTED AT COUNTRYSIDE AND HEMLOCK PUEBLO, CO.
May 18, 6:47 PM MDTHAIL 0.755 Nne Pueblo West, CO
May 18, 6:48 PM MDTHAIL 11 Ene Pueblo West, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 3:02 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 12.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

737 
WUUS55 KPUB 182359
SVRPUB
COC043-101-190045-
/O.NEW.KPUB.SV.W.0018.180518T2359Z-180519T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
559 PM MDT FRI MAY 18 2018

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Fremont County in central Colorado...
  Northwestern Pueblo County in southeastern Colorado...

* Until 645 PM MDT

* At 558 PM MDT, a severe thunderstorm was located 9 miles west of
  Pueblo Reservoir, or 17 miles west of Pueblo, moving northeast at
  15 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Northwestern Pueblo, Pueblo West, and Pueblo Reservoir. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3814 10498 3830 10505 3848 10478 3829 10459
TIME...MOT...LOC 2358Z 233DEG 14KT 3827 10493 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

28
5 follow-up statements
370 
WWUS55 KPUB 190004
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
604 PM MDT FRI MAY 18 2018

COC043-101-190045-
/O.CON.KPUB.SV.W.0018.000000T0000Z-180519T0045Z/
Fremont CO-Pueblo CO-
604 PM MDT FRI MAY 18 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN FREMONT AND NORTHWESTERN PUEBLO COUNTIES...

At 604 PM MDT, a severe thunderstorm was located 7 miles west of
Pueblo Reservoir, or 15 miles west of Pueblo, moving east at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Northwestern Pueblo, Pueblo West and Pueblo Reservoir. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3817 10491 3831 10500 3848 10478 3829 10459
TIME...MOT...LOC 0004Z 247DEG 14KT 3828 10490 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

28
831 
WWUS55 KPUB 190014
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
614 PM MDT FRI MAY 18 2018

COC043-190024-
/O.CAN.KPUB.SV.W.0018.000000T0000Z-180519T0045Z/
Fremont CO-
614 PM MDT FRI MAY 18 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FREMONT COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3817 10491 3825 10493 3834 10494 3848 10478
      3829 10459
TIME...MOT...LOC 0014Z 254DEG 15KT 3828 10485 

$$

COC101-190045-
/O.CON.KPUB.SV.W.0018.000000T0000Z-180519T0045Z/
Pueblo CO-
614 PM MDT FRI MAY 18 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN PUEBLO COUNTY...

At 614 PM MDT, a severe thunderstorm was located near Pueblo
Reservoir, or 12 miles west of Pueblo, moving east at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Northwestern Pueblo, Pueblo West and Pueblo Reservoir. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3817 10491 3825 10493 3834 10494 3848 10478
      3829 10459
TIME...MOT...LOC 0014Z 254DEG 15KT 3828 10485 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

28
883 
WWUS55 KPUB 190019 RRA
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
619 PM MDT FRI MAY 18 2018

COC101-190045-
/O.CON.KPUB.SV.W.0018.000000T0000Z-180519T0045Z/
Pueblo CO-
619 PM MDT FRI MAY 18 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN PUEBLO COUNTY...

At 618 PM MDT, a severe thunderstorm was located near Pueblo
Reservoir, or 12 miles west of Pueblo, moving east at 10 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Northwestern Pueblo, Pueblo West and Pueblo Reservoir. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3818 10488 3822 10489 3836 10491 3848 10478
      3829 10459
TIME...MOT...LOC 0018Z 255DEG 9KT 3827 10484 

HAIL...1.25IN
WIND...60MPH
 
$$

28
334 
WWUS55 KPUB 190030
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
630 PM MDT FRI MAY 18 2018

COC101-190045-
/O.CON.KPUB.SV.W.0018.000000T0000Z-180519T0045Z/
Pueblo CO-
630 PM MDT FRI MAY 18 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN PUEBLO COUNTY...

At 629 PM MDT, a severe thunderstorm was located over Pueblo
Reservoir, or 8 miles west of Pueblo, moving east at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Northwestern Pueblo, Pueblo West and Pueblo Reservoir. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3819 10484 3822 10485 3836 10489 3844 10476
      3829 10459
TIME...MOT...LOC 0029Z 254DEG 15KT 3828 10478 

HAIL...1.25IN
WIND...60MPH
 
$$

28
502 
WWUS55 KPUB 190035
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
635 PM MDT FRI MAY 18 2018

COC101-190045-
/O.CON.KPUB.SV.W.0018.000000T0000Z-180519T0045Z/
Pueblo CO-
635 PM MDT FRI MAY 18 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN PUEBLO COUNTY...

At 635 PM MDT, a severe thunderstorm was located over Pueblo
Reservoir, or 7 miles west of Pueblo, moving east at 15 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Northwestern Pueblo, Pueblo West and Pueblo Reservoir. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3820 10481 3836 10484 3843 10475 3829 10459
TIME...MOT...LOC 0035Z 264DEG 14KT 3828 10475 

HAIL...1.25IN
WIND...60MPH
 
$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:21 PM MDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 18, 3:21 PM MDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
321 PM MDT Fri May 18 2018

.SHORT TERM...(This evening through Saturday)
Issued at 321 PM MDT Fri May 18 2018

...Severe Storms Possible This Evening...

Line of convection coming off the mountains this evening. Severe
Thunderstorm Watch for the southeast plains coming out.  Effects of
stable air on the plains uncertain.  However, high res models
suggest convection/severe storms will evolve.  More activity
expected tomorrow but with less severe threat due to cooler airmass.
No time for further details.  Severe weather ops underway.

Also, Red Flag Warning that was in effect for the far southeast
plains has been cancelled due to cold front moving much farther
south than expected.

.LONG TERM...(Saturday night through Friday)
Issued at 321 PM MDT Fri May 18 2018

Saturday night-Sunday...Broad upper trough continues to translate
north and east across Northeastern Colorado Saturday night with more
west to southwest flow aloft developing across the area through the
day Sunday, as short wave ridging building across the state ahead of
more energy digging into the Great Basin. Scattered showers and
thunderstorms over and near the higher terrain late Saturday
afternoon to diminish through the evening, with models indicating
some modest cape across the higher terrain on Sunday leading to
another round of scattered afternoon and evening showers and storms
over and near the higher terrain on Sunday, with a few possible
storms moving across the Plains through the evening. Slightly warmer
temperatures are expected on Sunday, with highs mainly in the 70s
across the lower elevations and in the 50s and 60s across the higher
terrain.

Monday-Tuesday...Models continue to indicate moderate south to
southwest flow aloft across the region as upper low spins across the
Great Basin, with a few minor waves expected to eject across the
Rockies. This will keep daily chances of showers and storms in the
forecast through the period, with best coverage over and near the
higher terrain. Should see temperatures warming back to above
seasonal levels through the period.

Wedensday-Friday...Moderate west to southwest flow aloft is expected
across the area as Great Basin system progged to lift out across the
Northern Rockies.  Pattern supports drier and warmer weather with
potential for critical fire weather conditions across the area once
again.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 321 PM MDT Fri May 18 2018

Main concern will be KCOS as strong, possibly severe convection will
be possible later this evening. Periods of MVFR to IFR are likely
with the stronger storms and some hail cannot be ruled out. Greatest
threat of convection will be between 21 and 24 UTC today. Otherwise
expect VFR conditions.

For KPUB, an isolated storm cannot be ruled out this evening.
Otherwise expect VFR conditions.

VFR expected at KALS next 24 hours.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LW
LONG TERM...MW
AVIATION...LW
Hazardous weather outlook, May 18, 11:34 AM MDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1134 AM MDT Fri May 18 2018

COZ058>089-093>099-191745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1134 AM MDT Fri May 18 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

A few severe thunderstorms will be possible today across the plains
of Southeast Colorado. The best chance of severe storms will generally
be north of highway 50. Large hail up to the size of golfballs,
wind gusts up to 70 mph and an isolated tornado may occur. The
best chance of a tornado will be across Kiowa county.

High fire danger is expected over far southern parts of the
southeast Colorado plains today. The best chance for critical
fire weather conditions will be across Baca and eastern Las
Animas Counties.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated to scattered thunderstorms will be possible across the
southeast mountains and eastern plains Saturday and Sunday.
Lightning, wind gusts up to 50 mph and small hail may accompany
these storms.

2 to 4 inches of new snow will be possible across the higher
elevations of Lake and Chaffee counties as well as Pikes Peak through
Saturday. The rest of the higher terrain may see up to an inch of
new snow.

Thunderstorms will become more isolated in nature Monday through
Thursday, and mainly tied to the higher terrain and immediately
adjacent plains. The main threats with storms will be lightning,
small hail and gusty winds up to 40 mph.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening primarily over the plains
north of Highway 50.

50/50

In the hours before

Special weather statement, May 18, 4:46 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
446 PM MDT FRI MAY 18 2018

COZ081-083-182315-
Canon City Vicinity/Eastern Fremont County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
446 PM MDT FRI MAY 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT COUNTY UNTIL
515 PM MDT...

At 446 PM MDT, Doppler radar was tracking a strong thunderstorm near
Florence, or 27 miles northwest of Pueblo, moving northeast at 15
mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Penrose.

LAT...LON 3833 10495 3839 10516 3863 10514 3857 10495
TIME...MOT...LOC 2246Z 210DEG 12KT 3842 10507

28
Local storm report, May 18, 5:01 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             4 NNW PETERSON AFB      38.88N 104.72W
05/18/2018  M1.75 INCH       EL PASO            CO   TRAINED SPOTTER

0420 PM     HAIL             3 N PETERSON AFB        38.87N 104.70W
05/18/2018  M1.50 INCH       EL PASO            CO   AMATEUR RADIO

            REPORTED AT PETERSON AND CONSTITUTION
            COLORADO SPRINGS.

0419 PM     HAIL             4 N PETERSON AFB        38.89N 104.71W
05/18/2018  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0415 PM     HAIL             3 NW PETERSON AFB       38.86N 104.73W
05/18/2018  M1.25 INCH       EL PASO            CO   AMATEUR RADIO

            REPORTED AT PRONG HORN LANE COLORADO
            SPRINGS.

0409 PM     HAIL             4 NW PETERSON AFB       38.88N 104.74W
05/18/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0350 PM     HAIL             3 NE COLORADO SPRINGS   38.85N 104.78W
05/18/2018  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            CORRECTS PREVIOUS HAIL REPORT FROM 3 NE
            COLORADO SPRINGS.

0340 PM     HAIL             2 NNE COLORADO SPRINGS  38.85N 104.82W
05/18/2018  E0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0335 PM     HAIL             3 S AIR FORCE ACADEMY   38.96N 104.87W
05/18/2018  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0323 PM     HAIL             10 N ROSITA             38.25N 105.31W
05/18/2018  M0.75 INCH       CUSTER             CO   PUBLIC

0310 PM     HAIL             2 N COLORADO SPRINGS    38.86N 104.82W
05/18/2018  M1.25 INCH       EL PASO            CO   COCORAHS

0306 PM     HAIL             5 NE MANITOU SPRINGS    38.91N 104.86W
05/18/2018  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0259 PM     HAIL             4 NE MANITOU SPRINGS    38.90N 104.85W
05/18/2018  M1.00 INCH       EL PASO            CO   PUBLIC

0256 PM     HAIL             5 NE MANITOU SPRINGS    38.91N 104.86W
05/18/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0233 PM     HAIL             1 NNW WOODLAND PARK     39.01N 105.06W
05/18/2018  M0.75 INCH       TELLER             CO   TRAINED SPOTTER

&&
Local storm report, May 18, 5:06 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
506 PM MDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 SSE FALCON            38.89N 104.59W
05/18/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&
Special weather statement, May 18, 5:24 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
524 PM MDT FRI MAY 18 2018

COZ079-083-086-190000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
524 PM MDT FRI MAY 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 600 PM
MDT...

At 522 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Florence, or 21 miles west of Pueblo, moving
northeast at 15 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
rural areas of extreme west central and northwest Pueblo county and
the extreme southeast corner of Fremont county.

LAT...LON 3819 10503 3826 10515 3846 10495 3833 10478
TIME...MOT...LOC 2322Z 223DEG 11KT 3827 10501

28
Local storm report, May 18, 5:35 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
535 PM MDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             4 ENE WETMORE           38.25N 105.02W
05/18/2018  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&
Special weather statement, May 18, 5:39 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
539 PM MDT FRI MAY 18 2018

COZ084-085-190015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
539 PM MDT FRI MAY 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
615 PM MDT...

At 538 PM MDT, Doppler radar was tracking a strong thunderstorm
northwest of Yoder, or 29 miles east of Colorado Springs, moving
northeast at 15 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern El
Paso County.

A severe thunderstorm watch remains in effect until 1000 PM MDT for
east central Colorado.

LAT...LON 3904 10405 3888 10406 3883 10431 3895 10440
      3913 10413 3913 10411
TIME...MOT...LOC 2338Z 240DEG 15KT 3891 10429

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 4:14 AM MDTRed Flag WarningPUBBaca, Las Animas10 hr
May 18, 2:11 PM MDTSpecial Weather StatementPUBFremont34 min
May 18, 2:16 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont29 min
May 18, 2:35 PM MDTSpecial Weather StatementPUBTeller25 min
May 18, 2:40 PM MDTSevere Thunderstorm WarningPUBEl Paso35 min
May 18, 2:44 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont31 min
May 18, 2:55 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller35 min
May 18, 3:12 PM MDTSevere Thunderstorm WarningPUBEl Paso48 min
May 18, 3:22 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo38 min
May 18, 3:24 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
May 18, 3:47 PM MDTFlash Flood WarningPUBEl Paso94 min
May 18, 3:54 PM MDTSevere Thunderstorm WarningPUBEl Paso51 min
May 18, 3:55 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo35 min
May 18, 4:46 PM MDTSpecial Weather StatementPUBFremont29 min
May 18, 4:55 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero50 min
May 18, 5:24 PM MDTSpecial Weather StatementPUBFremont36 min
May 18, 5:29 PM MDTSevere Thunderstorm WarningPUBBent, Otero46 min
May 18, 5:34 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo26 min
May 18, 5:39 PM MDTSpecial Weather StatementPUBEl Paso36 min
May 18, 5:44 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.